I have noticed a distinct pattern emerge, notably my symptoms of lethargy, joint pain and cognitive disturbance become increasingly severe and non-responsive to the drugs from day 14 of my menstrual cycle and, with more severity notable from day 21 onwards. At this point I find it hard to stay awake during the day-time for any length of time or move with any freedom. Are the symptoms related to hormonal activity?
Unfortunately it is not uncommon for lupus patients to experience worsening of their symptoms prior to their monthly period. Specialists sometimes advise that patients could slightly increase their steroid dosage prior to their periods. However, this should not be practised without first consulting your specialist, especially if you are already on quite a high dose.
Some patients find benefit from hormonal remedies, and there may be a remedy that may help you at this time. You could ask your herbalist if there is something that might help. However, it is important that if you consider this option, you should first check with your doctor that the remedy does not interact with the medications you are already taking. This is important.